North Carolina, 2011Tornado in North Carolina, September 6, 2011
September 6, 2011 · NWS ILM · 1 event in 1 county or zone
The remnants of Tropical Storm Lee brought a tropical environment into the area. An approaching cold front provided additional lift and shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Lee brought a tropical environment into the area. An approaching cold front provided additional lift and shear.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 6, 6:16 PM EST, 25 minutes earlier.
Area forecast discussion, Sep 6, 6:16 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT TUE SEP 6 2011
.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF TROPICAL STORM LEE WILL AFFECT THE
EASTERN CAROLINAS THROUGH WEDNESDAY...BRINGING A RISK FOR SHOWERS
AND THUNDERSTORMS. HURRICANE KATIA WILL TURN NORTH AS IT
APPROACHES THE EAST COAST OF THE UNITED STATES...PASSING MORE THAN
400 MILES EAST OF CAPE FEAR ON THURSDAY. SWELLS WILL HOWEVER
PRODUCE ROUGH SURF CONDITIONS THROUGH THURSDAY. WEAK HIGH PRESSURE
FROM THE WEST WILL FINALLY PUSH DRY AIR INTO THE AREA LATE IN THE
WEEK AND THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...THIS HAS BEEN AND WILL CONTINUE TO BE A
CHALLENGING FORECAST. GIVEN THE STRONG SURFACE BASED INSTABILITY AND
MODERATELY STRONG SHEAR IN PLACE THE RADAR COVERAGE OF CONVECTION
AND LACK OF SEVERITY HAS BEEN RATHER UNDERWHELMING. AS ALLUDED TO IN
EARLIER DISCUSSIONS THE LACK OF GOOD SYNOPTIC SCALE FORCING HAS BEEN
LIKELY BEEN THE REASON FOR THIS. HOWEVER THERE HAVE STILL CLEARLY
BEEN SOME MERIDIONAL LOW LEVEL BOUNDARIES OF LIFT ASSOCIATED WITH
SFC CONVERGENCE AS WELL AS DIFFERENTIAL HEATING. SUCH FORCING WILL
REMAIN IN PLACE FOR THE REMAINDER OF THE DAYLIGHT HOURS AND POSES
JUST ENOUGH OF A THREAT FOR THE CONTINUATION OF A TORNADO WATCH ESP
WITH SUCH LOW LCLS IN PLACE AND SOME SATELLITE BREAKS IN OVC STILL
NOTED. COLD FRONT PUSHES THROUGH ALL BUT THE COASTAL ZONES BY THE
END OF THE PERIOD BRINGING RAIN CHANCES TO AN END WEST TO EAST. LOW
LEVEL WIND FIELDS STAY STRONG ENOUGH FOR SOME GUSTY WIND IN ANY
CONVECTIVE ELEMENTS DURING THE OVERNIGHT. THE SEVERE THREAT MAY EVEN
LINGER ALONG THE COAST AS TROPICAL DEWPOINTS REMAIN POOLED KEEPING
THE LCLS VERY LOW DESPITE THE LOSS OF INSTABILITY. THE COLD AND DRY
ADVECTION WILL OPEN UP A CONSIDERABLE WEST-EAST GRADIENT IN LOW
TEMPERATURES/DEWPOINTS BY 12Z.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...THE DEEP MOISTURE BAND ASSOCIATED WITH THE
REMNANT CIRCULATION OF FORMER TROPICAL STORM LEE WILL BE PARKED
ACROSS THE COASTAL CAROLINAS WEDNESDAY MORNING...BUT DRIER AIR
WILL BE NARROWING THE WIDTH OF THIS MOISTURE CHANNEL FROM BOTH THE
EAST AND THE WEST. THE DRY SLOT FROM THE WEST WILL OVERSPREAD MUCH
OF EASTERN SOUTH CAROLINA DURING THE LATE MORNING AND AFTERNOON
HOURS...WHILE DRIER AIR PRODUCED BY SYNOPTIC-SCALE SUBSIDENCE AROUND
HURRICANE KATIA WILL LIMIT THE EASTWARD EXTENT OF THE MOISTURE TO
THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ONGOING FROM
COASTAL SOUTH CAROLINA THROUGH EASTERN NORTH CAROLINA DURING
WEDNESDAY MORNING...CLEARING OUT OF ALL BUT EXTREME EASTERN NORTH
CAROLINA BY WEDNESDAY NIGHT. SHEAR PROFILES WILL BE WEAKER THAN WE
ARE EXPERIENCING TODAY AS WIND DIRECTIONS IN THE LOWEST 10000 FEET
BECOME MORE UNIDIRECTIONAL FROM THE SOUTH.
ONCE DRIER AIR OVERSPREADS THE AREA WEDNESDAY NIGHT WE ARE
EXPECTING MOSTLY CLEAR AND DRY CONDITIONS THURSDAY AND THURSDAY
NIGHT. THE ONLY CLOUD COVER ON THURSDAY WILL BE SOME SHALLOW
CUMULUS AT THE TOP OF THE MIXED LAYER UNDERNEATH A SUBSTANTIAL
SUBSIDENCE INVERSION.
HIGH TEMPERATURES WEDNESDAY AND THURSDAY SHOULD BE NEAR A MOS
BLEND: MAINLY MID 80S BOTH DAYS. WE HAVE BUMPED DOWN FORECAST LOWS
BOTH NIGHTS SEVERAL DEGREES FROM PREVIOUS FORECASTS WHICH IS IN
AGREEMENT WITH LATEST MOS BULLETINS AND FORECAST SOUNDINGS FROM
BOTH THE NAM AND GFS: LOWER TO MID 60S BOTH NIGHTS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 AM TUESDAY...DRY AIR WILL CONTINUE TO WRAP AROUND THE MID
TO UPPER LOW SPINNING OVER THE LOWER MISSISSIPPI ON FRIDAY. WILL
ALSO BE IN SUBSIDENT FLOW ON BACK END OF KATIA AS IT MOVES OFF TO
THE NORTHEAST. OVERALL WILL HAVE A DRY WEATHER ON FRI CONTINUING INTO
SAT AND MUCH OF THE WEEKEND WITH TEMPS IN THE MID 80S...RUNNING
RIGHT AROUND CLIMO.
A TROUGH DEVELOPS INLAND OVER THE WEEKEND BUT STILL PLENTY OF DRY
AIR IN PLACE WITH PCP WATER VALUES DOWN LESS THAN 1.25 INCHES.
WILL MAINTAIN A SW FLOW THROUGH MUCH OF THE WEEKEND. THE CUT OFF
MID TO UPPER LOW WILL FINALLY OPEN UP AND MOVE EAST THROUGH SUN
INTO MONDAY PUSHING A COLD FRONT SOUTHEAST. INCREASED POPS
SLIGHTLY THROUGH EARLY NEXT WEEK BUT MOT MUCH MOISTURE TO WORK
WITH TO PRODUCE MORE THAN SOME CLOUDS.
SHOULD SEE DECENT DIURNAL SWINGS IN THE TEMPS WITH DRY AIR IN
PLACE AND DEWPOINTS RUNNING IN THE LOW TO MID 60S. TEMPS AROUND
CLIMO WITH HIGHS IN THE MID 80S AND LOWS IN THE MID 60S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...MODERATE CONFIDENCE OVERNIGHT DUE TO CONTINUED
CONVECTION AND ASSOCIATED RESTRICTIONS. VFR WILL DEVELOP FROM WEST
TO EAST ON WEDNESDAY.
COLD FRONT SLOWLY WORKING ITS WAY EAST IS NOTED BY A SIGNIFICANT
DEWPOINT BOUNDARY JUST WEST OF THE CWA ATTM. WIDESPREAD SHRA/TSRA
FROM THIS AFTN HAS BECOME MORE SCATTERED...BUT ALL TERMINALS WILL
STILL LIKELY SEE SOME CONVECTION DURING THE NEXT SEVERAL HOURS.
TIMING EXACTLY WHEN RAIN WILL IMPACT THE TERMINALS IS NEARLY
IMPOSSIBLE...SO AGAIN HAVE CHOSEN TO EXPRESS POTENTIAL WITH TEMPO
GROUPS AND MVFR RESTRICTIONS. AMD/S MAY BE NEEDED AT THE COASTAL
TERMINALS TO EXTEND TEMPO GROUPS AS CONVECTION SHIFTS EAST AND AGAIN
FOCUS ALONG SPEED CONVERGENCE BOUNDARY AT THE COAST...BUT FLO/LBT
WILL PROBABLY SEE CONVECTION WIND DOWN IN THE NEXT FEW HOURS. SOME
GUIDANCE HINTING AT FOG INLAND OVERNIGHT...BUT MUCH DRIER AIR
ENCROACHING FROM THE WEST AND WIND SPEEDS WELL ABOVE CALM JUST OFF
THE DECK SHOULD PREVENT VSBY RESTRICTIONS. WINDS WILL PERSIST FROM
THE SOUTH AT 5 TO 10 KTS ONCE GUSTS DIE DOWN IN THE NEXT FEW HOURS.
FRONT WILL GRADUALLY MOVE THROUGH THE AREA BRINGING VFR TO ALL
TERMINALS BUT ILM BY WEDNESDAY AFTN. PROFILES SHOW THE COLUMN DRYING
RAPIDLY EVEN AS WINDS STAY SOUTHERLY AROUND 10 KTS. AS THE FRONT
WORKS EAST THROUGH THE CWA...ILM WILL BE THE LAST TO CLEAR AND THAT
TERMINAL MAY CONTINUE TO SEE SHOWERS/TSTMS MUCH OF WEDNESDAY.
CONFIDENCE IS LOW IN EXACT TIMING HOWEVER...AND WEDNESDAY MAY END UP
BEING PRIMARILY A DRY DAY.
EXTENDED OUTLOOK...FOG POSSIBLE THURSDAY MORNING. OTRW...VFR THROUGH
THE EXTENDED.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...SPECTRAL PLOTS OF WAVE POWER VS FREQUENCY HAVE
SHOWN SOME VACILLATIONS IN THE STRENGTH OF THE KATIA SWELLS IN
RELATION TO THE BURGEONING WIND WAVE ENERGY. THE PREFRONTAL FLOW
REGIME HAS BEEN RATHER STRONG ALBEIT NOT AS MUCH AS OVER THE WARMER
LANDMASS. REGARDLESS...THE TWO MAIN WAVE COMPONENTS WILL CONTINUE TO
PRODUCE A CHOPPY 5 TO 7 FT SIGNIFICANT WAVE HEIGHT RANGE ACROSS THE
WATERS THAT MAY EVEN BUILD TO 8 FT LATE IN THE PERIOD AS THE SWELL
ENERGY GRADUALLY INCREASES DUE TO THE SLOW APPROACH OF KATIA. SMALL
CRAFT ADVISORY IN EFFECT FOR THE REMAINDER OF THE PERIOD AND WELL
BEYOND.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...DESPITE NEVER GETTING CLOSER THAN 450 MILES
FROM THE CAROLINA COASTLINE HURRICANE KATIA WILL HAVE SUBSTANTIAL
IMPACTS ON MARINE CONDITIONS OVER THE NEXT COUPLE OF DAYS. LONG-
PERIOD EASTERLY SWELLS WILL CONTINUE INTO THURSDAY...CREATING
HAZARDOUS SURF...INLET AND SHOAL CONDITIONS THROUGH THEN. SWELL
PERIODS SHOULD AVERAGE 13 SECONDS WITH OPEN-WATER WAVE HEIGHTS
AROUND 7 FEET NORTH AND EAST OF CAPE FEAR. BY THURSDAY NIGHT KATIA
WILL BE NORTH OF CAPE HATTERAS WHICH MEANS THE OUTER BANKS WILL
BLOCK MOST OF THE INCOMING SWELL ENERGY. SMALL CRAFT ADVISORIES
WILL REMAIN IN EFFECT UNTIL THEN.
WEATHER-WISE...A BAND OF DEEP TROPICAL MOISTURE ASSOCIATED WITH
THE REMNANT CIRCULATION OF FORMER TROPICAL STORM LEE WILL MOVE
ACROSS THE COASTAL WATERS WEDNESDAY WITH SCATTERED SHOWER AND
T-STORM ACTIVITY. THE BULK OF THIS RAIN SHOULD MOVE OUT OF THE
SOUTH CAROLINA WATERS DURING THE AFTERNOON...THEN NORTH AND EAST
OF CAPE FEAR WEDNESDAY NIGHT. SOUTH WINDS WILL SWITCH TO THE
SOUTHWEST AND WEST THURSDAY INTO THURSDAY NIGHT.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...SEAS WILL BE BACK DOWN TO 2 TO 4 FT ON FRIDAY
IN LIGHT W-SW FLOW ON BACK END OF KATIA AS IT MOVES OFF TO THE
NORTHEAST. MAY SEE SOME LINGERING LONGER PERIOD SWELLS FROM KATIA
MIX WITH RATHER INSIGNIFICANT WIND WAVES TO PRODUCE OVERALL SEAS
IN THE 2 TO 4 FT RANGE THROUGH THE PERIOD.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM TUESDAY...THE EXTRATROPICAL SURGE MODEL (ETSURGE)
CONTINUES TO SHOW THE POTENTIAL FOR VERY MINOR COASTAL FLOODING
ALONG THE TIDAL PORTIONS OF THE CAPE FEAR RIVER THIS EVENING AND
AGAIN TOMORROW EVENING. OFFICIALLY MINOR COASTAL FLOODING BEGINS
AT 5.50 FT MLLW...AND THE FORECAST STAGE BOTH EVENINGS IS WITHIN A
COUPLE HUNDREDTHS OF A FOOT OF THAT LEVEL. WE WILL NOT ISSUE AN
ADVISORY AT THIS TIME GIVEN THE LIMITED DURATION AND IMPACTS OF A
RIVER LEVEL OF THIS MAGNITUDE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
AMZ256.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR AMZ254.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ250-252.
&&
SYNOPSIS...TRA
NEAR TERM...MBB
SHORT TERM...TRA
LONG TERM...RGZ
AVIATION...JDW
TIDES/COASTAL FLOODING...TRAHazardous weather outlook, Sep 6, 2:36 PM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
336 PM EDT TUE SEP 6 2011
AMZ256-071945-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
336 PM EDT TUE SEP 6 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT THURSDAY
NIGHT...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-071945-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
336 PM EDT TUE SEP 6 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-071945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
336 PM EDT TUE SEP 6 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-071945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
336 PM EDT TUE SEP 6 2011
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICAL DOWNPOURS ACCOMPANIED BY BRIEF STRONG WIND GUSTS ARE
POSSIBLE ON WEDNESDAY MAINLY CLOSER TO THE COAST. WATER MAY POND IN
LOW- LYING AREAS. THE STRONGEST CONVECTION WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CAN NOT BE RULED
OUT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-071945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
336 PM EDT TUE SEP 6 2011
...TORNADO WATCH 848 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
TROPICAL DOWNPOURS ACCOMPANIED BY BRIEF STRONG WIND GUSTS ARE
POSSIBLE ON WEDNESDAY. WATER MAY POND IN LOW-LYING AREAS. THE
STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS. A BRIEF TORNADO CAN NOT BE RULED OUT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 2:55 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT TUE SEP 6 2011
SCZ017-023-024-032-033-062045-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
355 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FLORENCE...
MARION...DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 445 PM
EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLORENCE AND MARS BLUFF...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...FLORENCE...MARION...
MULLINS...BINGHAM...BLUE BRICK...BROWNSVILLE...CLAUSSEN...CLIO...
DUNBAR...EFFINGHAM AND EVERGREEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH. WATCH FOR DOWNED TREE LIMBS.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL OR DEAD TREES AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3466 7950 3429 7908 3397 7934 3394 7973
3425 7984
TIME...MOT...LOC 1955Z 224DEG 31KT 3422 7966
TRASpecial weather statement, Sep 6, 3:28 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT TUE SEP 6 2011
NCZ105>110-062130-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
428 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER AND
PENDER COUNTIES THROUGH 530 PM EDT...
AT 427 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
YAUPON BEACH...OR ABOUT 14 MILES SOUTHWEST OF CAROLINA BEACH...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...CAROLINA BEACH...LELAND...
WILMINGTON...ASHTON...BATARORA...BAYSHORE...BISHOP...BOILING SPRING
LAKES...CASTLE HAYNE...CURRIE AND EDGECOMB.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3426 7774 3416 7783 3385 7797 3386 7802
3388 7803 3389 7807 3391 7823 3472 7808
3450 7758 3448 7757 3447 7754 3444 7752
TIME...MOT...LOC 2027Z 205DEG 33KT 3395 7808
15Special weather statement, Sep 6, 3:35 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EDT TUE SEP 6 2011
NCZ087-096-062100-
BLADEN-ROBESON-
435 PM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 500 PM EDT...
AT 435 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HESTERTOWN...OR ABOUT 5 MILES SOUTH OF LUMBERTON...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...BARKER TEN MILE...
DUART...HESTERTOWN...HOWELLSVILLE...JEROME...SMITHS...ST. PAULS...
TOBERMORY AND TOLARSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH. WATCH FOR DOWNED TREE LIMBS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3489 7892 3487 7891 3486 7892 3484 7890
3485 7882 3486 7872 3485 7871 3447 7900
3451 7909 3491 7895
TIME...MOT...LOC 2035Z 203DEG 33KT 3457 7901
TRASpecial weather statement, Sep 6, 4:15 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT TUE SEP 6 2011
NCZ087-096-062130-
BLADEN-ROBESON-
515 PM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES THROUGH 530 PM EDT...
AT 515 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TOLARSVILLE...OR ABOUT 13 MILES NORTHEAST OF LUMBERTON...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE DUART...HOWELLSVILLE...TOBERMORY...
TOLARSVILLE AND TAR HEEL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DOPPLER RADAR INDICATES WEAK ROTATION WITH THIS STORM. SHOULD THE
STORM ROTATION INCREASE AND THE STORM INTENSIFY A WARNING MAY NEED TO
BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3486 7892 3484 7890 3485 7885 3485 7882
3485 7873 3465 7880 3470 7895 3488 7893
3487 7891
TIME...MOT...LOC 2115Z 203DEG 28KT 3476 7884
TRASpecial weather statement, Sep 6, 4:32 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EDT TUE SEP 6 2011
NCZ105>108-062230-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
532 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 630 PM EDT...
AT 532 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SCOTTS HILL...OR ABOUT 9 MILES NORTHEAST OF WILMINGTON...MOVING NORTH
AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...BAYSHORE...CASTLE
HAYNE...EDGECOMB...HAMPSTEAD...MAPLE HILL...MOORETOWN...MURRAY
TOWN...OGDEN...ROCKY POINT AND SCOTTS HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3424 7776 3430 7795 3471 7798 3473 7768
3448 7757 3447 7754 3445 7752
TIME...MOT...LOC 2132Z 199DEG 29KT 3436 7781
15Special weather statement, Sep 6, 5:39 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT TUE SEP 6 2011
NCZ087-SCZ024-062330-
DILLON-ROBESON-
639 PM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 730 PM EDT...
AT 638 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
I-95 IN THE VICINITY OF THE SOUTH OF THE BORDER...OR ABOUT 9 MILES
NORTHEAST OF DILLON...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...BUIE...ELROD...HAMER...
PEMBROKE...PURVIS...REX...ROWLAND...SHANNON...SOUTH OF THE BORDER...
ST. PAULS AND WAKULLA.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3492 7897 3488 7892 3487 7891 3486 7892
3485 7890 3482 7890 3442 7919 3448 7939
3484 7926 3484 7919 3496 7904
TIME...MOT...LOC 2238Z 204DEG 28KT 3451 7925
DCHTornado, Robeson
- When
- September 6, 6:41 PM EST to 6:44 PM EST
- Where
- Robeson County, 1.25 mi SE of Rennert to 0.95 mi E of Rennert
- Rating
- EF0
- Path length
- 0.88 mi
- Path width
- 60 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.809, -79.062
A National Weather Service Storm Survey Team concluded an EF0 tornado touched down near Rennert, North Carolina. The maximum wind speed was estimated to 85 mph. The path length was just under a mile. The maximum path width was 60 yards. The tornado first touched down just to the south of West Great Marsh Church Road and uprooted several trees. The tornado crossed the roadway and uprooted a few trees near a field. Wind speeds reached 85 mph south of Vazquez Road where the tornado destroyed a poorly constructed barn and a single wide trailer that was used for storage. The tornado caused minor damage to a double wide trailer including damage to the foundation, an above ground swimming pool, roof shingles and pump house. As the tornado approached Vazquez Road, it peeled about 20 percent of a metal roof off a double wide trailer. The tornado also destroyed the back porch of this residence and uprooted several trees. The tornado then moved north of Vazquez Road and into a wooded area uprooting a few more trees. Finally, the tornado moved north of Covington Farm Road and dissipated. Monetary damages were estimated to $20,000 dollars.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, September 6 to 13, 20111 death · 3 injured · $1.6 million · 11 events
- Tornado and Flash Flooding in North Carolina, September 6, 2011$100,000 · EF0 · 6 events
- Flash Flooding and Flooding in New York, September 6 to 10, 201142 events
- Flooding in West Virginia, September 6 to 7, 2011$37,000 · 4 events
- Damaging Winds in Florida, September 6 to 7, 2011$26,000 · 52 kt wind · 4 events
- Flash Flood and Heavy Rain in Arizona, September 6, 2011$20,000 · 2 events
- Flash Flood in Arizona, September 6, 2011$20,000 · 1 event
- Flooding in New Jersey, September 6 to 8, 20117 events
- Drought in Minnesota, September 6 to 30, 20115 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, September 6, 20115 events
- Flash Flood and Flooding in Delaware, September 6 to 8, 20113 events
- Flooding in West Virginia, September 6, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348412.